Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 94, NWS Milwaukee, WI

November 8, 2017

NWS Milwaukee, WI issued this small craft advisory at Nov 8, 2017, 2:56 AM CST. It took effect at Nov 9, 2017, 4:00 AM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2017, 2:56 AM CST (08:56 UTC)
In effect from
Nov 9, 2017, 4:00 AM CST
Expired
Nov 10, 2017, 6:00 AM CST
In force
26 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

922 
WHUS73 KMKX 080856
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 AM CST WED NOV 8 2017

...BRISK NORTHWEST WINDS THURSDAY MORNING...

LMZ643>646-081700-
/O.NEW.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
256 AM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO
6 AM CST FRIDAY. 


* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT,
  THEN NORTHWEST WINDS TO 30 KNOTS THURSDAY, DIMINISHING LATE
  THURSDAY NIGHT.

* WAVES: 1 TO 2 FEET BUILDING TO 3 TO 4 FEET THURSDAY MORNING.
  HIGHER TOWARD OPEN WATERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
7 follow-up statements
872 
WHUS73 KMKX 082104
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CST WED NOV 8 2017

...BRISK NORTHWEST WINDS THURSDAY MORNING...

LMZ643>646-090515-
/O.CON.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 PM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
6 AM CST FRIDAY...

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE 
  TONIGHT, THEN NORTHWEST WINDS TO 30 KNOTS THURSDAY, 
  DIMINISHING LATE THURSDAY NIGHT. 

* WAVES: 1 TO 2 FEET BUILDING TO 3 TO 4 FEET THURSDAY MORNING. 
  HIGHER TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
004 
WHUS73 KMKX 090347
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 PM CST WED NOV 8 2017

...BRISK NORTHWEST WINDS THURSDAY MORNING...

LMZ643>646-091200-
/O.CON.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
947 PM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
6 AM CST FRIDAY...

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT,
  THEN NORTHWEST WINDS 20 KNOTS GUSTING TO 30 KNOTS THURSDAY, 
  DIMINISHING LATE THURSDAY NIGHT. 

* WAVES: 1 TO 2 FEET BUILDING TO 3 TO 4 FEET THURSDAY MORNING. 
  HIGHER TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
646 
WHUS73 KMKX 090849
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 AM CST THU NOV 9 2017

...STRONG NORTHWEST WINDS TODAY AND THIS EVENING...

LMZ643>646-091700-
/O.CON.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
249 AM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY THIS
  MORNING, THEN NORTHWEST WINDS BY MID MORNING, INCREASING TO 30
  KNOTS. A FEW GUSTS TO 35 KNOTS THIS AFTERNOON AND EARLY EVENING.
  WINDS DIMINISHING LATE TONIGHT AND BECOMING NORTH. 

* WAVES: BUILDING TO 3 TO 5 FEET THURSDAY MORNING. HIGHER TOWARD 
  OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
012 
WHUS73 KMKX 091626
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1026 AM CST THU NOV 9 2017

...GUSTY NORTHWEST WINDS INTO TONIGHT...

LMZ643>646-100030-
/O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1026 AM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST 15 TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS THIS 
  AFTERNOON AND EARLY THIS EVENING. WINDS DIMINISHING LATER 
  TONIGHT AND BECOMING NORTH. 

* WAVES: BUILDING TO 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
520 
WHUS73 KMKX 092120
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CST THU NOV 9 2017

...GUSTY NORTHWEST WINDS INTO TONIGHT...

LMZ643>646-100530-
/O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
320 PM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS INTO
  THIS EVENING. WINDS DIMINISHING LATER TONIGHT AND BECOMING 
  NORTH. 

* WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
685 
WHUS73 KMKX 100302
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 PM CST THU NOV 9 2017

...GUSTY NORTHWEST WINDS CONTINUE TONIGHT...

LMZ643>646-101115-
/O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
902 PM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS INTO
  THIS EVENING. WINDS DIMINISHING LATE TONIGHT AND BECOMING 
  NORTH. 

* WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
510 
WHUS73 KMKX 100900
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CST FRI NOV 10 2017

...NORTH WINDS DIMINISHING...

LMZ643>646-101200-
/O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
300 AM CST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS: NORTH 15 TO 25 KNOTS DIMINISHING BY SUNRISE. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET...HIGHEST TOWARD 
  THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 11:32 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 7, 11:32 PM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1132 PM CST Tue Nov 7 2017

.UPDATE...

No changes to the going forecast late this evening, with
temperatures continuing to settle into the 20s under clear skies.

&&

.AVIATION(06Z TAFS)...

VFR conditions should continue through this TAF cycle. Light north
winds overnight will give way to a steady southwest breezy on
Wednesday morning, with perhaps a bit of gustiness near the lake
affecting MKE and ENW. Steady southwest winds should continue into
Wednesday evening ahead of an approaching front.

&&

.PREV DISCUSSION... (Issued 918 PM CST Tue Nov 7 2017)

MARINE...

West to northwest winds tonight will become southwesterly on
Wednesday, with a gradual increase in speeds as the day goes on.
This trend will continue into Wednesday night, with waves building
into Thursday morning as winds continue to increase. A frontal
boundary will push through the area on Thursday morning, with
winds becoming northwest and gusty through the day. A Small Craft
Advisory will likely be needed starting late Wednesday night/early
Thursday morning.

PREV DISCUSSION... (Issued 400 PM CST Tue Nov 7 2017)

SHORT TERM...

Tonight and Wednesday...Forecast Confidence Is High.

High pressure is expected to slide southward across the northern
and central Plains region tonight into Wednesday. This should
bring quiet weather to the area. Clear skies should linger, with
light winds tonight into Wednesday morning. Southwest winds will
increase by the afternoon. Below normal temperatures are expected
to continue, with lows tonight dropping into the lower 20s in most
areas. Highs Wednesday should reach the lower to middle 40s.

Wednesday night through Friday...Forecast Confidence Is Medium.

A strong cold front should slide southeast through the area later
Wednesday night into Thursday morning. There is a broad 500 mb
trough that slides through the region during this period as well.
It looks like the best upward vertical motion and moisture will
remain to the north of the area. However, there may be enough low
level moisture to bring a relatively small chance for light snow
in the northern counties later Wednesday night. No accumulations
are expected.

Gusty northwest winds with cold air advection Thursday into
Thursday night is expected behind the front. This should bring
cold temperatures into the region, which should linger into
Friday. Lows should drop into the teens in most areas Thursday
night, with highs only in the 30s both Thursday and Friday.

LONG TERM...

Friday night through Tuesday...Forecast Confidence Is Low.

The GFS and ECMWF are showing rather large differences with the
surface low and 500 mb low tracks for Saturday into Saturday
night. The GFS takes the surface low east across Lake Superior,
with warm air advection Saturday with a cold frontal passage
Saturday night. It has a broad 500 mb trough sliding east through
the entire region. The ECMWF has the low and 500 mb low tracking
just south of the area during this time, and lingering into
Sunday.

This far out, the uncertainty remains rather large with
precipitation types, though it looks like we will see some
precipitation. Continued with the higher end PoPs for Saturday
into Saturday night for now. Will continue to message the
potential for accumulating snow during this time for now, until
more confidence is gained with this system's details.

Things then look drier into early next week, with perhaps some
warm air advection developing and bringing milder temperatures
into the region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Boxell
Aviation/Marine...Boxell
Wednesday through Tuesday...99
Hazardous weather outlook, Nov 7, 4:02 PM CST, 10 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
402 PM CST Tue Nov 7 2017

WIZ046-047-051-052-056>060-062>072-082215-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
402 PM CST Tue Nov 7 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The first measurable snowfall of the season may affect southern
Wisconsin Saturday and Saturday night. At this time, 1 to 3
inches is possible over areas north of Madison and Milwaukee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-082215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
402 PM CST Tue Nov 7 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A Small Craft Advisory will likely be needed late Wednesday night
into Thursday night, due to gusty southwest winds veering
northwest behind a strong cold front. Building waves are expected
toward and over the open waters of Lake Michigan.

Wood
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.